eHealthMe - Personalized health information eHealthMe - Personalized health information

Personalized health information

  Tools
All drugs: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
All conditions: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
Check symptoms  -  Ask a question  -  Write a review  -  Studies  -  Answered/ Unanswered  -  Reviews

Review: could Plaquenil cause Nausea?

Summary: Nausea is found among people who take Plaquenil, especially for people who are female, 60+ old, have been taking the drug for 1 - 2 years, also take medication Methotrexate, and have Rheumatoid arthritis. We study 14,750 people who have side effects while taking Plaquenil from FDA and social media. Among them, 1,014 have Nausea. Find out below who they are, when they have Nausea and more.

You are not alone: join a support group for people who take Plaquenil and have Nausea >>>

Personalized health information: on eHealthMe you can find out what patients like me (same gender, age) reported their drugs and conditions on FDA and social media since 1977. Our tools are free and anonymous. 66 million people have used us. 200+ peer-reviewed medical journals have referenced our original studies. Start now >>>

 

Plaquenil

Plaquenil has active ingredients of hydroxychloroquine sulfate. It is often used in rheumatoid arthritis. (latest outcomes from 15,564 Plaquenil users)

Nausea

Nausea (feeling of having an urge to vomit) has been reported by people with type 2 diabetes, quit smoking, depression, high blood pressure, pain. (latest reports from 264,835 Nausea patients)

On May, 13, 2015: 14,750 people reported to have side effects when taking Plaquenil. Among them, 1,014 people (6.87%) have Nausea.

Trend of Nausea in Plaquenil reports

Time on Plaquenil when people have Nausea * :

< 1 month1 - 6 months6 - 12 months1 - 2 years2 - 5 years5 - 10 years10+ years
Nausea20.51%19.23%6.41%30.77%11.54%7.69%3.85%

Gender of people who have Nausea when taking Plaquenil * :

FemaleMale
Nausea89.79%10.21%

Age of people who have Nausea when taking Plaquenil * :

0-12-910-1920-2930-3940-4950-5960+
Nausea0.00%0.00%1.01%6.38%11.41%20.69%27.96%32.55%

Severity of Nausea when taking Plaquenil ** :

leastmoderateseveremost severe
Nausea3.70%74.07%18.52%3.70%

How people recovered from Nausea ** :

while on the drugafter off the drugnot yet
Nausea15.00%25.00%60.00%

Top conditions involved for these people * :

  1. Rheumatoid arthritis (321 people, 31.66%)
  2. Systemic lupus erythematosus (144 people, 14.20%)
  3. Osteoporosis (108 people, 10.65%)
  4. Hypertension (56 people, 5.52%)
  5. Pain (44 people, 4.34%)

Top co-used drugs for these people * :

  1. Methotrexate (320 people, 31.56%)
  2. Prednisone (256 people, 25.25%)
  3. Folic acid (219 people, 21.60%)
  4. Enbrel (184 people, 18.15%)
  5. Nexium (115 people, 11.34%)

* Approximation only. Some reports may have incomplete information.

** Reports from social media are used.

How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.

Get connected: join our support group of plaquenil and nausea on

Do you have Nausea while taking Plaquenil?

 

You are not alone! Join a support group on :
- support group for people who take Plaquenil and have Nausea
- support group for people who take Plaquenil
- support group for people who have Nausea

Recent conversations of related support groups:

Browse all Plaquenil side effects:

Drugs that are associated with:

Could your condition cause:

Can you answer these questions (Ask a question):

More questions for: Plaquenil, Nausea

You may be interested at these reviews (Write a review):

  • Nightmares from miralax
    Used for an endoscopy prep, great for what it does but gave me horrid and vivid nightmares
  • Ring in was with temasapam
    ringing in ears caused by temazepam.
    no problem with hydroxychlor
  • My experience on plaquenil
    I'm 32--& this report showed that eye twitching only occured in ages 40-49, I can't be the only 30 something having this issue. It is soo annoying it comes & goes daily most of the day. Is this a side effect of the drug, must be. Because if you just google eye twitching --it says the reasons are str ...
  • Garcinia and high blood pressure
    I am taking a weight loss pill last couple of days. Last two days after I ate cheese, I had headache and high blood pressure,nausea. Yesterday whole day I had stomach upset, pain, nausea. I am not going to take ot anymore.
  • Palpitations when eating raw garlic (1 response)
    After symptoms of a cold, I've been drinking the famous "garlic honey lemon" mixture to try to get rid of the cold and it actually worked pretty well.
    The first morning it didn't feel very nice to drink but I was ok.
    From day 2, I started to feel heartburn and heart palpitations, with ...

More reviews for: Plaquenil, Nausea

Comments from related studies:

  • From this study (5 months ago):

  • Took steroids for intensely itchy full body rash. Rash did not cease. Last day of prednisone tablets, got nausea sick headache. Second day with black water diaherria, incontinence, can keep no foods in. Will be starting second course prednisone tomorrow. Rash worse than ever.

    Reply

  • From this study (1 year ago):

  • 2+ Urine samples with moderate amount of blood(hysterectomy 2 yrs ago) and more than 2 UA's with protein in my urine. Last UA result was 30+ protein in urine. Personal History of kidney stones 10+yrs and Family hX of kidney problemss.

    Reply

  • From this study (2 years ago):

  • Was diagnosed with SLE and Lupus Nephritis Dec 2012, I was on prednisone for 9 months, completely off a month ago. Cellcept since Dec 2012, lisinopril and plaquenil since around feb 2013.

    Started getting difficulty swallowing and nausea that comes and goes (not necessarily at the same time) about 2 months ago when I was on 5mg of prednisone and chalked it up to tapering side effects. No longer on prednisone, nausea has continued, Dr. put me on Ranitidine 2 weeks ago and the horrible gagging everytime I swallowed subsided, but it's still difficult to swallow a lot of the time (food, not saliva, drink, or even pills.) It seems to get worse randomly after I eat, but I'm wondering if it's not just stomach acid but something bigger.

    Rheumatologist told me that putting me on a PPI might be the next course of action rather than Ranitidine because PPIs promote the healing of injuries caused by stomach acid, but I'm wondering if I need to go see a GI about this since I let it go unchecked for so long.

    Reply

Post a new comment    OR    Read more comments

NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

   

About - Terms of service - Privacy policy - Press - Testimonials - Contact us

 
© 2015 eHealthMe.com. All rights reserved. Use of this site constitutes acceptance of eHealthMe.com's terms of service and privacy policy.